MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, BURR HOLE, 16 MM, HIGH PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, BURR HOLE, 16 MM, HIGH PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42546
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the device was defective.There was no injury as a result of this event.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve was patent and met the requirements for reflux and leak testing.However, the valve did not meet the requirements for pressure-flow and preimplantation testing.The valves inlet was damaged.The packaging box the valve arrived in was crushed upon receipt.It is unknown how or when this damage occurred to the valve and the packaging.The instructions for use cautions, ¿improper handling or use of instruments when implanting shunt products may result in the cutting, slitting, crushing or breaking of components.Such damage may lead to a loss of shunt integrit.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received indicated that the product did not have patient contact.

Brand Name
CSF-FLOW CONTROL VALVE, BURR HOLE, 16 MM, HIGH PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7949177
Report Number2021898-2018-00491
Device Sequence Number2337931
Product Code JXG
UDI-Device Identifier00643169466906
UDI-Public00643169466906
Combination Product (Y/N)N
PMA/510(K) Number
K831678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number42546
Device Catalogue Number42546
Device Lot NumberD81619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer12/28/2018
12/28/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date12/28/2018
12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR